Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 55, NWS Austin/San Antonio, TX

April 20, 20124 counties in Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 20, 2012, 1:38 PM CDT for 4 counties in Texas. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 20, 2012, 1:38 PM CDT (18:38 UTC)
Expired
Apr 20, 2012, 2:20 PM CDT
In force
42 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon

Counties Bastrop County, TX, Caldwell County, TX, Fayette County, TX, Gonzales County, TX

The radar

The Austin/San Antonio radar (KEWX), 85 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 20, 1:45 PM CDTHAIL 1Cistern, TXDIME TO QUARTER SIZE HAIL... COVERING THE PARKING LOT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 20, 12:57 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 6.6 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2012-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 633 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2012-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
633 J/kg
Mixed-layer CIN
-475 J/kg
Mixed-layer LCL
1213 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

742 
WUUS54 KEWX 201838
SVREWX
TXC021-055-149-177-201930-
/O.NEW.KEWX.SV.W.0055.120420T1838Z-120420T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
138 PM CDT FRI APR 20 2012

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL BASTROP COUNTY...
  EAST CENTRAL CALDWELL COUNTY...
  WESTERN FAYETTE COUNTY...
  EXTREME NORTHEASTERN GONZALES COUNTY...

* UNTIL 230 PM CDT.

* AT 130 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR CISTERN...
  OR 14 MILES SOUTHWEST OF SMITHVILLE...AND MOVING EAST AT 25 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE MULDOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY
EVENING FOR SOUTH CENTRAL TEXAS.

&&

LAT...LON 3000 9700 2976 9696 2975 9744 2990 9748
TIME...MOT...LOC 1838Z 263DEG 21KT 2985 9723

$$
3 follow-up statements
574 
WWUS54 KEWX 201845
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
145 PM CDT FRI APR 20 2012

TXC021-055-149-177-201930-
/O.CON.KEWX.SV.W.0055.000000T0000Z-120420T1930Z/
FAYETTE TX-GONZALES TX-CALDWELL TX-BASTROP TX-
145 PM CDT FRI APR 20 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR SOUTH CENTRAL BASTROP...EXTREME EAST CENTRAL CALDWELL...EXTREME
NORTHEASTERN GONZALES AND WEST CENTRAL FAYETTE COUNTIES...

AT 134 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR CISTERN...OR
13 MILES SOUTHWEST OF SMITHVILLE...MOVING EAST AT 25 MPH.

SOME LOCATIONS IN THE WARNING AREA INCLUDE 
FLOY...KIRTLEY...MULDOON...AND WEST POINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY
EVENING FOR SOUTH CENTRAL TEXAS.

&&

LAT...LON 2976 9736 2989 9735 3000 9700 2976 9696
TIME...MOT...LOC 1844Z 263DEG 21KT 2985 9719

$$
105 
WWUS54 KEWX 201910
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
210 PM CDT FRI APR 20 2012

TXC021-055-177-201920-
/O.CAN.KEWX.SV.W.0055.000000T0000Z-120420T1930Z/
GONZALES TX-CALDWELL TX-BASTROP TX-
210 PM CDT FRI APR 20 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BASTROP...
EXTREME EAST CENTRAL CALDWELL AND EXTREME NORTHEASTERN GONZALES
COUNTIES IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY
EVENING FOR SOUTH CENTRAL TEXAS.

LAT...LON 2982 9710 2995 9711 3000 9700 2976 9696
TIME...MOT...LOC 1910Z 263DEG 21KT 2988 9700

$$

TXC149-201930-
/O.CON.KEWX.SV.W.0055.000000T0000Z-120420T1930Z/
FAYETTE TX-
210 PM CDT FRI APR 20 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR CENTRAL FAYETTE COUNTY...

AT 204 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS
LOCATED NEAR MULDOON...OR 10 MILES WEST OF LA GRANGE...MOVING EAST AT
25 MPH.

SOME LOCATIONS IN THE WARNING AREA INCLUDE O QUINN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY
EVENING FOR SOUTH CENTRAL TEXAS.

&&

LAT...LON 2982 9710 2995 9711 3000 9700 2976 9696
TIME...MOT...LOC 1910Z 263DEG 21KT 2988 9700

$$
648 
WWUS54 KEWX 201920
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
220 PM CDT FRI APR 20 2012

TXC149-201929-
/O.CAN.KEWX.SV.W.0055.000000T0000Z-120420T1930Z/
FAYETTE TX-
220 PM CDT FRI APR 20 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FAYETTE COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM HAS MOVED EAST TO NEAR LA GRANGE AND 
WEAKENED.  SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS 
STORM.  

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY
EVENING FOR SOUTH CENTRAL TEXAS.

LAT...LON 2982 9710 2995 9711 3000 9700 2976 9696
TIME...MOT...LOC 1919Z 263DEG 21KT 2989 9694

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 1:04 PM CDT, 34 minutes earlier.

Area forecast discussion, Apr 20, 1:04 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
104 PM CDT FRI APR 20 2012

.UPDATE...
FOR SEVERE THUNDERSTORM WATCH 184.

&&

.DISCUSSION...
ISOLATED ELEVATED CONVECTION HAS BEGUN TO DEVELOP ACROSS EASTERN
PORTIONS OF THE CWA. ADDITIONAL DESTABILIZATION IS EXPECTED
THROUGH THE AFTERNOON HOURS ACROSS AREAS GENERALLY SOUTHEAST OF
THE I-35 CORRIDOR...WHERE ISOLATED SEVERE THUNDERSTORMS WITH LARGE
HAIL AND DAMAGING WINDS ARE POSSIBLE. SEVERE THUNDERSTORM WATCH
NUMBER 184 IS IN EFFECT FOR ERN/SERN PORTIONS OF THE CWA UNTIL 8
PM.

&&

.PREV DISCUSSION... /ISSUED 1210 PM CDT FRI APR 20 2012/

AVIATION...
COLD FRONT APPROACHING THE I-35 CORRIDOR LATE THIS MORNING WITH
DEVELOPING LINE OF SHRA/TSRA JUST BEHIND THE FRONT MOVING EASTWARD
AT 30 KNOTS. LINE OF CONVECTION WILL INCREASE IN INTENSITY AS IT
MOVES OVER I-35 OVER NEXT COUPLE HOURS AND THEN ON EAST OF I-35
DURING THE AFTERNOON AND EARLY EVENING/01Z. THERE REMAINS A SLIGHT
RISK OF SEVERE STORMS GENERALLY EAST OF I35/I37 THIS AFTERNOON
WITH LARGE HAIL/DAMAGING WINDS(1+ INCH/50+ KNOTS). BRIEF IFR
CONDITIONS MAINLY ASSOCIATED WITH THE SHRA/TSRA ALONG...OTHERWISE
BECOMING VFR CONDITIONS BEHIND THE FRONT AS DRY NLY WINDS OF 10-20
KNOTS DEVELOP. CLEARING-PREVAILING VFR CONDITIONS TONIGHT AND SATURDAY
BEHIND THE COLD FRONT AS IT CONTINUES SEWD TO JUST OFF THE MIDDLE
TX COAST BY 00Z. NLY WINDS OF 10-20 KNOTS PREVAILING TONIGHT AND
SATURDAY.

PREV DISCUSSION... /ISSUED 1055 AM CDT FRI APR 20 2012/

DISCUSSION...
SURFACE WINDS HAVE ALREADY BEGUN TO SHIFT TO THE NORTH ACROSS THE
CWA...BUT THE TRUE COLD FRONT IS STRETCHED ACROSS CENTRAL TEXAS/HILL
COUNTRY. THE FRONT IS STILL EXPECTED TO REACH THE I-35 CORRIDOR
AT AROUND NOON. AS THE FRONTAL BOUNDARY APPROACHES...SFC PRESSURE
GRADIENTS WILL TIGHTEN LEADING TO WINDS INCREASING TO 15 TO 20 MPH
WITH GUSTS OF 25 TO 30 MPH. SCATTERED SHOWERS WILL CONTINUE THROUGH
THIS MORNING AHEAD OF THE FRONT...WITH A BROKEN LINE OF SHOWERS
AND THUNDERSTORMS ALONG THE FRONTAL BOUNDARY. HAVE EXTENDED POPS A
LITTLE FURTHER WEST AND SOUTHWEST GIVEN THE CURRENT DEVELOPMENT
ALONG THE TAIL-END OF THE FRONT. WINDS AND WIND GUSTS WERE ALSO
INCREASED THROUGH THIS EVENING PER 12Z NAM/15Z RUC SUGGESTIONS AND
16Z SFC OBS. OTHERWISE HAVE ONLY MADE MINOR ADJUSTMENTS TO ACCOUNT
FOR HOURLY TRENDS.

PREV DISCUSSION... /ISSUED 713 AM CDT FRI APR 20 2012/

AVIATION...
AT 12Z COLD FRONT EXTENDED FROM COMANCHE TO BROWNWOOD TO SONORA
MOVING SOUTHEAST. THE COLD FRONT WILL PUSH INTO THE HILL COUNTRY
BY LATE MORNING AND PUSH RAPIDLY SOUTH ALONG THE I-35 CORRIDOR BY
EARLY AFTERNOON. AN UPPER DISTURBANCE INTERACTING WITH THE FRONT
WILL PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS.
A FEW STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS
THIS AFTERNOON ALONG AND EAST OF THE I-35 CORRIDOR...INCLUDING THE
KSAT...KSSF AND KAUS TERMINALS. I-35 CORRIDOR TERMINALS MVFR AND
BRIEF IFR CIGS EARLY THIS MORNING BECOMING MVFR CIGS BY LATE
MORNING WITH SCTD SHOWERS LOCALLY LOWERING VSBYS. LOW VFR CIGS
BY LATE MORNING WITH SCATTERED SHOWERS AND THUNDERSTORMS
DEVELOPING LATE MORNING THROUGH MID AFTERNOON LOCALLY LOWERING
CIGS AND VSBYS. DECREASING CLOUDS LATE AFTERNOON BECOMING MOSTLY
CLEAR BY EVENING. I-35 CORRIDOR WINDS LIGHT AND VARIABLE TO LIGHT
SOUTHEAST TO EAST BECOMING NORTH 15 TO 20 KTS BY LATE MORNING.
NORTH WINDS LOWERING TO AROUND 10 KTS BY MIDNIGHT. KDRT TERMINAL
VARIABLE VFR CLOUDS BECOMING CLEAR THIS EVENING. EAST WIND 5 TO 10
KTS BECOMING NORTHWEST NEAR 15 KTS BY LATE MORNING. KDRT WINDS
BECOMING LIGHT NORTHEAST BY DARK.

PREV DISCUSSION... /ISSUED 347 AM CDT FRI APR 20 2012/

DISCUSSION...
AT 08Z THE COLD FRONT EXTENDED FROM PECOS TO SAN ANGELO TO SHERMAN
MOVING SOUTHEASTWARD. THE FRONT WILL ENTER THE HILL COUNTRY AROUND
9 AM AND WILL BE LOCATED ALONG THE I-35 CORRIDOR AROUND NOONTIME.
ISOLATED WARM SECTOR SHOWERS WILL OCCUR THIS MORNING UNDER THE CAP
IN ADVANCE OF THE FROPA AND LAGGING UPPER LEVEL TROF. THE SPC DAY
ONE CONVECTIVE OUTLOOK HAS OUR CWFA IN THE SLIGHT RISK AREA ALONG
AND EAST OF A LINE FROM LEXINGTON TO SAN MARCOS TO SAN ANTONIO TO
DILLEY AND WE AGREE WITH THIS DELINEATION. CONVECTION ALONG AND
BEHIND THE SHALLOW FRONTAL BOUNDARY WILL INCREASE AS THE SFC
FRONT NEARS THE I-35 CORRIDOR. THE PRIMARY SEVERE WEATHER THREATS
WILL BE LARGE HAIL AND DAMAGING WINDS ASSOCIATED WITH ACCELERATING
BOW SEGMENTS. THE SAN ANTONIO AND AUSTIN METRO AREAS ARE ON THE
WESTERN EDGE OF THE SLIGHT RISK AREA WHERE THE SEVERE STORMS MAY
FIRST INITIATE. THE CONVECTIVE COMPLEX WILL EXIT OUR SOUTHEAST
COUNTIES AROUND MIDNIGHT. HIGHS THIS AFTERNOON WILL RANGE FROM THE
MID 70S ACROSS OUR NORTHEAST COUNTIES TO UPPER 80S SOUTHWEST.

A DRY AIRMASS WILL OVERSPREAD SOUTH CENTRAL TEXAS IN THE WAKE OF
TODAYS FROPA. THIS WILL RESULT IN COOL NIGHTS FOLLOWED BY MILD
AFTERNOONS OVER THE WEEKEND. OVERNIGHT LOWS WILL FALL INTO THE
MID TO UPPER 40S ACROSS THE HILL COUNTRY. AFTERNOON HIGHS WILL BE
AROUND SEASONAL NORMALS.

A DRY NORTHWEST FLOW ALOFT WILL PREVAIL THRU THE MIDDLE OF NEXT
WEEK KEEPING SOUTH CENTRAL TEXAS RAIN FREE. THE UPPER LEVEL RIDGE
AXIS OVER NORTHERN MEXICO/SOUTHWESTERN U.S. WILL SHIFT EASTWARD
INTO TEXAS BY THE END OF NEXT WEEK. LOW LEVEL MOISTURE WILL BEGIN
TO RETURN TO SOUTH CENTRAL TEXAS TUESDAY NIGHT INTO WEDNESDAY
MORNING AS THE SFC HIGH MOVES OVER THE NORTHERN GULF OF MEXICO.
PATCHY MORNING FOG WILL BE POSSIBLE SOUTH AND EAST OF THE I-35
CORRIDOR WEDNESDAY MORNING AS THE AIRMASS BEGINS ITS TRANSITION
FROM CONTINENTAL TO GULF/MARITIME.

FIRE WEATHER...
ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE SATURDAY AFTERNOON
ACROSS THE EDWARDS PLATEAU AND RIO GRANDE PLAINS DUE TO LOW
RELATIVE HUMIDITIES. MINIMUM AFTERNOON RELATIVE HUMIDITIES WILL
FALL BELOW 25 PERCENT WEST OF A LINE FROM MOUNTAIN HOME TO HONDO
TO COTULLA WITH AROUND 20 PERCENT EXPECTED ALONG THE RIO GRANDE.
20-FOOT WINDS WILL BE NORTHERLY AT 5 TO 10 MPH.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              76  53  76  53  83 /  50  10   0   0   0
AUSTIN BERGSTROM INTL AIRPORT  75  50  76  48  82 /  50  10   0   0   0
NEW BRAUNFELS MUNI AIRPORT     78  53  78  49  82 /  40  10   0   0   0
BURNET MUNI AIRPORT            74  49  75  48  81 /  40  -    0   0   0
DEL RIO INTL AIRPORT           86  55  83  54  87 /  10  -    0   0   0
GEORGETOWN MUNI AIRPORT        75  47  75  47  81 /  50  10   0   0   0
HONDO MUNI AIRPORT             82  50  80  48  84 /  30  -    0   0   0
SAN MARCOS MUNI AIRPORT        76  52  77  49  82 /  40  10   0   0   0
LA GRANGE - FAYETTE REGIONAL   76  54  75  53  80 /  60  10   0   0   0
SAN ANTONIO INTL AIRPORT       79  53  78  52  82 /  30  10   0   0   0
STINSON MUNI AIRPORT           80  55  79  53  83 /  30  10   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...01
SYNOPTIC/GRIDS...25
PUBLIC SERVICE/DATA COLLECTION...32
Hazardous weather outlook, Apr 20, 8:12 AM CDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
812 AM CDT FRI APR 20 2012

TXZ171>173-183>194-202>209-217>225-228-211100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
812 AM CDT FRI APR 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

AN UPPER LEVEL DISTURBANCE AND COLD FRONT WILL GENERATE CHANCES
OF THUNDERSTORMS ACROSS MUCH OF SOUTH CENTRAL TEXAS TODAY. THE
STORMS WILL MOVE INTO SOUTHEAST PORTIONS OF THE AREA...EAST OF
THE I-35 CORRIDOR...DURING THE AFTERNOON AND EARLY EVENING HOURS.
ISOLATED THUNDERSTORMS COULD BE SEVERE ALONG AND EAST OF THE I-35
CORRIDOR MAINLY BETWEEN 1 AND 5 PM. THE MAIN THREATS WILL BE
LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY.

In the hours before

Local storm report, Apr 20, 12:41 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1241 PM CDT FRI APR 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1232 PM     HAIL             1 N FISCHER             29.98N  98.26W
04/20/2012  E0.50 INCH       COMAL              TX   CO-OP OBSERVER

            PEA TO MARBLE SIZE HAIL.

&&

EVENT NUMBER EWX1200231

PM
Local storm report, Apr 20, 1:16 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
116 PM CDT FRI APR 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HAIL             4 ENE FISCHER           29.99N  98.20W
04/20/2012  E0.88 INCH       HAYS               TX   PUBLIC

            DIME TO NICKEL SIZE HAIL ALONG WITH .75 INCHES OF
            RAINFALL.

&&

EVENT NUMBER EWX1200232

PM
Special weather statement, Apr 20, 1:22 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
122 PM CDT FRI APR 20 2012

TXZ193-208-201845-
BASTROP-CALDWELL-
122 PM CDT FRI APR 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BASTROP AND EASTERN
CALDWELL COUNTIES UNTIL 145 PM CDT...

AT 116 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF ROSANKY...OR 13 MILES EAST
OF LOCKHART...MOVING EAST AT 20 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  DELHI...
  STRING PRAIRIE...
  JEDDO...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Apr 20, 1:24 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
124 PM CDT FRI APR 20 2012

TXZ222>224-201900-
DE WITT-GONZALES-KARNES-
124 PM CDT FRI APR 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KARNES...SOUTHERN
GONZALES AND CENTRAL DEWITT COUNTIES UNTIL 200 PM CDT...

AT 116 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES EAST OF GILLETT...OR 13 MILES NORTHWEST
OF YORKTOWN...MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WESTHOFF...
  GRUENAU...
  SAMPLE...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Apr 20, 1:35 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
135 PM CDT FRI APR 20 2012

TXZ222>224-201900-
DE WITT-GONZALES-KARNES-
135 PM CDT FRI APR 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KARNES...SOUTHERN
GONZALES AND CENTRAL DEWITT COUNTIES UNTIL 200 PM CDT...

AT 125 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF WESTHOFF...OR 12 MILES NORTH
OF YORKTOWN...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WESTHOFF...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Local storm report, Apr 20, 1:37 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
137 PM CDT FRI APR 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0101 PM     HAIL             4 E FISCHER             29.97N  98.19W
04/20/2012  M1.00 INCH       HAYS               TX   PUBLIC

            HAIL THE SIZE UP TO QUARTER... WINDS 40 TO 50 MPH AND
            ONE INCH OF RAINFALL.

&&

EVENT NUMBER EWX1200233

PM

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 12:42 PM CDTSevere Thunderstorm WarningEWXComal, Hays33 min
Apr 20, 1:49 PM CDTSevere Thunderstorm WarningEWXDeWitt, Gonzales28 min
Apr 20, 2:03 PM CDTSevere Thunderstorm WarningEWXDeWitt, Lavaca42 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.